MAUDE Adverse Event Report: COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL

COOK ENDOSCOPY 6 SHOOTER SAEED MULTI-BAND LIGATOR; MND, LIGATOR, ESOPHAGEAL
Model Number G24748
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: an evaluation of the video provided confirmed the report.The video shows one of the two barrels provided being used.Two bands were deployed successfully.The third and fourth bands were unable to be effectively deployed.The device was removed, and the third and fourth band were removed from the barrel.The user then reintroduced the and device and successfully deployed the fifth band.The last and sixth band was unable to be effectively deployed and the device was removed.Our laboratory evaluation of the product said to be involved confirmed the report.Two trigger cords, two empty barrels, loading catheter, two-way handle, irrigation adapter and five prematurely deployed bands were returned.A functional test could not be performed because all bands had been deployed from both barrels.The handle was returned in the firing position.Both trigger cords were examined and all twelve (12) deployment beads were present on both cords.The beads were verified for correct location using the bead inspection plate for both trigger cords.The beads were examined using magnification and found to be correctly filled and had no evidence of excess flash for both trigger cords.The length of the trigger cords were measured between the knots which were within tolerance.The trigger cords were intact and not broken.An evaluation of the handle wheel movement was performed and the wheel functioned as intended.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Difficulty in effectively deploying bands can occur if the endoscope accessory channel is compromised.In these cases, the endoscope accessory channel collapses, restricting the trigger cord and preventing proper band deployment.The instructions for use contain the following statement: "use of an endoscope in a sound state of repair is a prerequisite for a successful multi-band ligation procedure." a precaution in the instructions for use state: "it is vital that the integrity of the working channel is intact as grooves or other obstructions in the working channel can potentially cause the string to catch, resulting in band deployment difficulty." the five prematurely deployed bands indicated premature deployment.Premature band deployment can occur if the handle is placed in the firing position before the endoscope is in place inside the patient or even while winding the trigger cord.The user is advised not to apply tension to the trigger cord while winding it on the handle to avoid premature deployment of bands.The instructions for use direct the user: ¿with handle in two-way position, slowly rotate handle clockwise to wind trigger cord onto handle spool until it is taut.Note: care must be taken to avoid deploying a band while winding trigger cord." another possible contributing factor to premature band deployment includes allowing the trigger cord to become lodged between the barrel and the distal end of the endoscope.This can restrict trigger cord movement and result in premature band deployment if enough tension is applied to pull the cord free.Rapid rotation of the ligator handle can contribute to premature band deployment.The instructions for use direct the user: ¿maintain suction and deploy band by rotating handle clockwise until band release is felt, indicating deployment." prior to distribution, all 6 shooter saeed multi-band ligators are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic variceal ligation (evl), the physician used a cook 6 shooter saeed multi-band ligator.In the two (2) barrels, several ligatures [bands] were released with the correct protocol.These sacked from the variceal package [unable to effectively deploy bands], and they were in esophagus.A video provided shows one of the two barrels provided being used.Two (2) bands deployed successfully.The third and fourth bands were unable to be effectively deployed.The device was removed, and the third and fourth bands removed from the inside the barrel.The user then reintroduced the device and successfully deployed the fifth band.The sixth band was unable to be effectively deployed and the device was removed.The additional information indicates that of the 12 total bands, 6 on each barrel, 7 bands were successfully deployed.Other than the successfully deployed bands, a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
6 SHOOTER SAEED MULTI-BAND LIGATOR
Common Device Name
MND, LIGATOR, ESOPHAGEAL
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key9158697
Report Number1037905-2019-00585
Device Sequence Number2164635
Product Code MND
UDI-Device Identifier00827002247482
UDI-Public(01)00827002247482(17)200211(10)W4177786
Combination Product (Y/N)N
Initial Reporter CountryGT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2020
Device Model NumberG24748
Device Catalogue NumberMBL-6-I
Device Lot NumberW4177786
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2019
Initial Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1